Alert archive / Illinois / Flash Flood Warnings in 2009
Flash Flood Warning 9, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Jun 1, 2009, 5:37 PM CDT for Boone County, McHenry County, Winnebago County, Illinois. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2009, 5:37 PM CDT (22:37 UTC)
- Expired
- Jun 1, 2009, 9:47 PM CDT
- In force
- 4 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boone County, IL, McHenry County, IL, Winnebago County, IL
The radar
The Milwaukee radar (KMKX), 83 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 6:40 PM CDT | FLASH FLOOD | 4 Ne Pecatonica, IL | 6 TO 8 INCHES OF WATER FLOWING OVER TELEGRAPH ROAD NEAR THEODORE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 63 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 779 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1409 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 347 m²/s²
- 0-3 km storm-relative helicity
- 422 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLOT 012237
FFWLOT
ILC007-111-201-020430-
/O.NEW.KLOT.FF.W.0009.090601T2237Z-090602T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
537 PM CDT MON JUN 1 2009
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOONE COUNTY IN NORTH CENTRAL ILLINOIS...
WINNEBAGO COUNTY IN NORTH CENTRAL ILLINOIS...
SOUTHERN MCHENRY COUNTY IN NORTHEAST ILLINOIS...
* UNTIL 1130 PM CDT...
* AT 535 PM CDT...THUNDERSTORMS WITH VERY HEAVY RAIN WERE RESULTING
IN FLASH FLOODING OVER THE WARNED AREA. ADDITIONAL THUNDERSTORMS
MOVING OVER THE AREA MAY PRODUCE RAINFALL RATES OF 1 TO 2 INCHES PER
HOUR. STREET FLOODING WAS REPORTED IN ROCKFORD AS WELL AS WITHIN
BOONE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAIN WILL RESULT IN FLOODING OF ROADS...VIADUCTS...
UNDERPASSES...CREEKS AND DRAINAGE AREAS. DO NOT DRIVE INTO FLOODED
AREAS AND KEEP CHILDREN AWAY FROM FLOOD WATERS.
MORE THAN HALF OF FLASH FLOOD DEATHS OCCUR IN VEHICLES. TWO FEET OF
FAST MOVING WATER CAN SWEEP VEHICLES...EVEN A PICKUP OR AN SUV...OFF
THE ROAD AND INTO A FLOOD SWOLLEN STREAM. TURN AROUND...DONT DROWN.
&&
LAT...LON 4235 8829 4216 8830 4215 8859 4217 8860
4215 8917 4220 8918 4220 8941 4246 8941
$$3 follow-up statements
000
WGUS73 KLOT 012323
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
623 PM CDT MON JUN 1 2009
ILC007-111-201-020430-
/O.CON.KLOT.FF.W.0009.000000T0000Z-090602T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNEBAGO IL-MCHENRY IL-BOONE IL-
623 PM CDT MON JUN 1 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
BOONE...SOUTHERN MCHENRY AND WINNEBAGO COUNTIES...
AT 621 PM CDT...THUNDERSTORMS PRODUCING VERY HEAVY RAIN CONTINUED
OVER PORTIONS OF SOUTHERN MCHENRY COUNTY. ELSEWHERE...RUNOFF
CONTINUED FROM EARLIER HEAVY RAINFALL. HIGH WATER WILL CONTINUE IN
MANY AREAS.
MORE THAN HALF OF FLASH FLOOD DEATHS OCCUR IN VEHICLES. TWO FEET OF
FAST MOVING WATER CAN SWEEP VEHICLES...EVEN A PICKUP OR AN SUV...OFF
THE ROAD AND INTO A FLOOD SWOLLEN STREAM. TURN AROUND...DONT DROWN.
LAT...LON 4235 8829 4216 8830 4215 8859 4217 8860
4215 8917 4220 8918 4220 8941 4246 8941
$$000
WGUS73 KLOT 020037
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
737 PM CDT MON JUN 1 2009
ILC007-111-201-020430-
/O.CON.KLOT.FF.W.0009.000000T0000Z-090602T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNEBAGO IL-MCHENRY IL-BOONE IL-
737 PM CDT MON JUN 1 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
BOONE...SOUTHERN MCHENRY AND WINNEBAGO COUNTIES...
AT 734 PM CDT...THUNDERSTORMS HAD MOVED OUT OF THE AREA...HOWEVER
RUNOFF FROM EARLIER RAINFALL WILL CONTINUE. IT WILL TAKE TIME FOR
HIGH WATER LEVELS TO RECEDE ON AREA ROADS AND STREETS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS MORE DIFFICULT TO SEE
WATER ON THE ROAD OR JUDGE HOW DEEP IT IS.
MORE THAN HALF OF FLASH FLOOD DEATHS OCCUR IN VEHICLES. TWO FEET OF
FAST MOVING WATER CAN SWEEP VEHICLES...EVEN A PICKUP OR AN SUV...OFF
THE ROAD AND INTO A FLOOD SWOLLEN STREAM. TURN AROUND...DONT DROWN.
LAT...LON 4235 8829 4216 8830 4215 8859 4217 8860
4215 8917 4220 8918 4220 8941 4246 8941
$$
MORRIS000
WGUS73 KLOT 020247
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
947 PM CDT MON JUN 1 2009
ILC007-111-201-020256-
/O.CAN.KLOT.FF.W.0009.000000T0000Z-090602T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNEBAGO IL-MCHENRY IL-BOONE IL-
947 PM CDT MON JUN 1 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR BOONE...SOUTHERN
MCHENRY AND WINNEBAGO COUNTIES...
ALL RAINFALL HAS ENDED AND NO ADDITIONAL RAIN IS EXPECTED FOR THE
REMAINDER OF THE NIGHT.
LAT...LON 4235 8829 4216 8830 4215 8859 4217 8860
4215 8917 4220 8918 4220 8941 4246 8941
$$
KREINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 3:24 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 1, 3:24 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 324 PM CDT MON JUN 1 2009 .DISCUSSION... 319 PM CDT AS EXPECTED...THE DRY STABLE AIR MASS OF YESTERDAY MORPHED OVERNIGHT INTO AN UNSTABLE HUMID ONE. A DYING MCS FROM THE NRN PLAINS PASSING THROUGH NRN IL OVERNIGHT CREATED SOME LOCALIZED WIND AND HEAVY RAIN... THEN MOVED ON TO OHIO BY DAYBREAK. REMNANT SHOWERS AND ISOLATED TSTMS HAVE GRAZED ACROSS NRN IL ALL MORNING AND INTO THIS EARLY AFTN AS TEMPS RISE AND INSPIRE CAPES OF 2K TO 3K. SEVERE TSTM WATCH ALREADY IN EFFECT FOR STORMS ASSOCIATED WITH VORT MOVING EAST ACROSS IOWA AT THIS TIME. SFC LOW OVER THE LAKES HAS BEEN STRETCHING COLD FRONT OUT ACROSS WI AND IA WHICH IN TURN HAS BEEN SAGGING SOUTH. SPEED OF SWD PROGRESS IS SLOWING AS IT SUCCUMBS TO ZONAL MID LVL FLOW OVER SRN WI AND NRN IL. MAY EXPECT A PNEUMONIA FRONT TO DROP DOWN INTO LAKE AND NRN COOK COUNTY THIS EVENING. CAN ALREADY SEE GUST TO 26 KTS AT MKE AS A RESULT. WILL BE A COUPLE MORE HOURS BEFORE CLEARING LAKE COUNTY INTO COOK. EXPECTING TO CLEAR COUNTIES FROM WATCH WITH FRONTAL PASSAGE. TIMING IS EVERYTHING. IF FROPA DOESNT CLEAR PORTIONS OF WATCH...NIGHTFALL COOLING SHUD HELP DROP CAPES AND LESSEN STORM SEVERITY THIS EVENING. STILL EXPECTING SOME LINGERING SHOWERS AND ISOLATED STORMS OVERNIGHT...SIMILAR TO LAST NIGHT... WITH PSBL RESURGENCE ON TUESDAY ALONG NEAR STNRY FRONTAL BOUNDARY OVER NRN IL AND NRN INDIANA. BEFORE DEPARTING TUESDAY NIGHT...ANOTHER IMPULSE ASSOCIATED WITH A SAGGING UPR JET WILL DROP DOWN THRU THE UPR MS VLY LATE TUESDAY AND LIKELY ADD MORE ENERGY TO ANY DAYTIME HEATING INDUCED CONVECTION. ON THE BRIGHT SIDE...THIS IMPULSE WILL DEEPEN MID LVL TROUGHING OVER THE AREA LATE TUESDAY NIGHT INTO WEDNESDAY AND HELP PUSH THE STAGNATED BOUNDARY SOUTHWARD AND OUT OF THE REGION. DRIER AND MORE STABLE HIGH PRESSURE WILL WORK SOUTH ON WEDNESDAY AND PERMIT A DRY PERIOD THRU FRIDAY NIGHT. RETURNED SW FLOW OVER THE WEEKEND WILL ALLOW MOISTURE TO MOVE BACK NORTH AND PREPARE US FOR A STORM THREATENED WEEKEND. RLB && .AVIATION... 1230 PM CDT CIGS/VIS VFR THRU PERIOD XCP INVOF TSTMS. 1800 UTC TAFS...MAIN FCST CONCERN THIS AFTERNOON CONTINUES TO BE CONVECTIVE FCST. TIMING NOT SO MUCH AN ISSUE AS LOCATION OF AFTN INITIATION. AIR MASS ACROSS RGN HAS BECOME MODERATELY UNSTABLE WITH SFC BASED CAPE NR 2500 J/KG VCTY IL/WI STATE LINE. HOWEVER...SVRL BOUNDARIES LEFT FROM LAST NIGHTS TSTMS HAVE COMPLICATED THIS AFTNS FCST. SFC MESO ANALYSIS SHOWS OUTFLOW BOUNDARY FROM QUAD CITIES EWD INTO NWRN INDIANA. THOUGH WIND FIELD ASSD WITH THIS BOUNDARY IS IN THE PROCESS OF WASHING OUT...COMBO OF RESIDUAL COOL OUTFLOW AND CLOUD COVER CONTINUE TO PRODUCE ZONE OF DIFFERENTIAL HEATING FROM NR MLI-IKK. SFC DEW POINTS IN MID 60S ARE POOLING ALONG THIS BOUNDARY. SUSPECT THAT DESPITE HIGHEST CAPE BEING AHEAD OF COLD FRONT APCHG FROM SRN WI...CONVECTIVE INITIATION AFT 20Z WILL BE FOCUSED GENLY ALG/S OF INTERSTATE 80. THEREFORE...HAVE JUST GONE WITH VCTS FOR A WHILE LATE THIS AFTN AS SFC COLD FRONT MOVES THROUGH. GREATER LIKELIHOOD OF MORE WIDEPREAD STORMS EXPECTED OVR AREAS S OF TERMINALS. VIS SATLT IMAGERY ALSO HIGHLIGHTING NARROW BAND OF TCU FROM NR COU-UIN-N OF SPI. IF THIS AREA CONTINUES TO ERUPT...IT WILL FURTHER INHIBIT CONVECTIVE DVLPMT OVR NRN IL/IN. ONE OR MORE TSTM CLUSTERS WILL LIKELY DVLP AGAIN TONIGHT TO N OF FRONTAL BOUNDARY FCST TO BCM STATIONARY FROM NRN MO-CNTRL IL/IN. MOST CONCENTRATED AREA OF THESE STORMS WILL BE ALONG WRN EXTENSION OF THIS BOUNDARY. THEREFORE...WILL HOLD OFF FROM MENTIONING THUNDER WITH OVERNIGHT ROUND OF STORMS...BUT DO EXPECT OCNL SHWRS FROM ANVIL CANOPY GIVEN CLOSE PROXIMITY OF ACTIVE CONVECTIVE ZONE. WIND SHIFT WILL ALSO BE MOVING THRU AREA LATE THIS AFTN AS COLD FRONT ACROSS SRN WI SAGS SWD. THIS WILL SHIFT WSWLY WINDS NOW OVR AREA INTO THE N BY 00Z. MERZLOCK && .MARINE... 223 PM CDT A COLD FRONT IS TRACKING SOUTH ACROSS SOUTHERN LAKE MICHIGAN THIS AFTERNOON. STILL MONITORING NORTH WINDS BEHIND THIS FRONT WHICH MAY PRODUCE GUSTS APPROACHING SMALL CRAFT ADVISORY CRITERIA FOR THE INDIANA AND ILLINOIS NEARSHORE WATERS. BEFORE THAT...THUNDERSTORMS ALONG THE FRONT MAY PRODUCE GUSTS EXCEEDING SPECIAL MARINE WARNING CRITERIA THIS AFTERNOON AND EVENING. PROLONGED NORTH TO NORTHEAST WINDS ACROSS SOUTH HALF OF THE LAKE TUESDAY INTO WEDNESDAY MAY GENERATE WAVE HEIGHTS IN THE 3 TO 4 FT RANGE. WINDS BEGIN TO DIMINISH WEDNESDAY NIGHT AS NEXT SURFACE HIGH BUILDS INTO THE WESTERN GREAT LAKES. LENNING && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, Jun 1, 3:47 PM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 347 PM CDT MON JUN 1 2009 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 022100- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 347 PM CDT MON JUN 1 2009 /447 PM EDT MON JUN 1 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM CDT FOR MOST OF NORTHERN ILLINOIS AND ALL OF NORTHWEST INDIANA... INCLUDING THE NEARSHORE LOCATIONS. EVENING THUNDERSTORMS MAY PRODUCE: HAIL OF 1 INCH OR GREATER IN DIAMETER. DAMAGING WIND GUSTS TO 70 MPH. HEAVY DOWNPOURS. FREQUENT CLOUD TO GROUND LIGHTNING. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL BE A THREAT THROUGH THE NIGHT AHEAD OF A SAGGING COLD FRONT MOVING SOUTH FROM WISCONSIN. THE MORE SEVERE STORMS WILL GENERALLY BE SOUTH OF THE ILLINOIS COUNTIES ALONG THE WISCONSIN BORDER. THIS FRONT WILL STALL AND BECOME STATIONARY ACROSS NORTHERN ILLINOIS AND INDIANA OVERNIGHT. DISCUSSION: AS IMPULSES MOVE ACROSS NORTHERN ILLINOIS AND NORTHERN INDIANA FROM IOWA THIS EVENING INTO A PRIMED ENVIRONMENT FOR CONVECTION... THUNDERSTORMS WILL REACH STRONG TO SEVERE STAGES. A COLD FRONT SAGGING SOUTH FROM WISCONSIN WILL HELP TO STABILIZE NORTHERN COUNTIES EARLY IN THE EVENING. OTHERWISE EVENING COOLING WILL WORK TO ESTABLISH LESS VOLATILE CONDITIONS. HOWEVER SHOWERS AND THUNDERSTORMS WILL CONTINUE TO THREATEN NORTHERN ILLINOIS AND INDIANA AFTER THE WATCH EXPIRATION BUT ARE NOT EXPECTED TO BE AS VIGOROUS. HEAVY DOWNPOURS MAY LEAD TO FLOODING OF LOW LYING URBANIZED AREAS AND SMALL STREAMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OCCASIONAL THUNDERSTORMS CAN BE EXPECTED THROUGH EARLY WEDNESDAY AS THE FRONT REMAINS NEARLY STATIONARY ACROSS NORTHERN ILLINOIS AND INDIANA. THE POTENTIAL EXISTS FOR SOME STORMS TO BE SEVERE AGAIN ON TUESDAY...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREAT. WITH THE POTENTIAL FOR SEVERAL ROUNDS OF STRONG THUNDERSTORMS OVER THE NEXT FEW DAYS...HEAVY RAINFALL AMOUNTS OF ONE AND A HALF TO TWO INCHES...WITH LOCALLY HIGHER AMOUNTS...ARE POSSIBLE. THIS RAINFALL WILL LIKELY LEAD TO RENEWED FLOODING ALONG AREA RIVERS AS WELL AS URBANIZED...LOW LYING...AND POORLY DRAINED AREAS. THERE IS ANOTHER CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA THROUGH 10 PM CDT THIS EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-022100- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 347 PM CDT MON JUN 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE ILLINOIS AND INDIANA NEARSHORE WATERS THROUGH 10 PM CDT THIS EVENING. THUNDERSTORMS WITH CLOUD TO GROUND LIGHTNING...LARGE HAIL...HEAVY DOWNPOURS AND WIND GUSTS TO 50 KNOTS WILL BE POSSIBLE WITH THESE STORMS. A SMALL CRAFT ADVISORY WILL ALSO BE IN EFFECT UNTIL 10 PM CDT FOR STRONG NORTH TO NORTHEAST WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS THROUGH TUESDAY EVENING. WIND GUSTS TO 40 KNOTS AND FREQUENT LIGHTNING ARE POSSIBLE WITH THESE STORMS. THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY AND SUNDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-022100- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 347 PM CDT MON JUN 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THERE IS A THREAT OF THUNDERSTORMS ACROSS THE SOUTHERN PORTIONS OF THE LAKE TONIGHT. THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT LIGHTNING...HEAVY DOWNPOURS AND WIND GUSTS TO 50 KNOTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE SOUTHERN PART OF LAKE MICHIGAN TUESDAY. WIND GUSTS TO 40 KNOTS AND FREQUENT LIGHTNING ARE POSSIBLE WITH THESE STORMS. THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY AND SUNDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO RLB
In the hours before
Local storm report, Jun 1, 4:31 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
431 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM HAIL BOSWELL 40.52N 87.38W
06/01/2009 M0.88 INCH BENTON IN EMERGENCY MNGR
&&
MORRISLocal storm report, Jun 1, 4:56 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
456 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL AMBIA 40.49N 87.52W
06/01/2009 M0.75 INCH BENTON IN LAW ENFORCEMENT
0424 PM TSTM WND DMG OXFORD 40.52N 87.25W
06/01/2009 BENTON IN LAW ENFORCEMENT
POWER LINE DOWN
&&
MORRISLocal storm report, Jun 1, 5:14 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
514 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL BOSWELL 40.52N 87.38W
06/01/2009 M0.75 INCH BENTON IN EMERGENCY MNGR
&&
MORRISLocal storm report, Jun 1, 5:15 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
515 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG AMBIA 40.49N 87.52W
06/01/2009 BENTON IN EMERGENCY MNGR
TREE AND HOME DAMAGE
&&
MORRISLocal storm report, Jun 1, 5:20 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
520 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 5 NE HAMPSHIRE 42.15N 88.45W
06/01/2009 M0.75 INCH KANE IL EMERGENCY MNGR
AT ROUTE 47 AND 90
&&
MORRISLocal storm report, Jun 1, 5:25 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
525 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM FUNNEL CLOUD 7 N WINNEBAGO 42.37N 89.24W
06/01/2009 WINNEBAGO IL LAW ENFORCEMENT
NEAR ROUTE 70 AND CEMETERY ROAD
&&
MORRISThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 3:22 AM CDT | Severe Thunderstorm Warning | LOT | DuPage, Kane, Kendall, Will | 31 min |
| Jun 1, 3:49 AM CDT | Special Marine Warning | LOT | 116 min | |
| Jun 1, 3:36 PM CDT | Special Marine Warning | LOT | 84 min | |
| Jun 1, 3:54 PM CDT | Small Craft Advisory | LOT | 10 hr | |
| Jun 1, 5:00 PM CDT | Severe Thunderstorm Warning | LOT | Boone, Winnebago | 60 min |
| Jun 1, 5:57 PM CDT | Severe Thunderstorm Warning | LOT | Boone, DeKalb, Kane, McHenry | 41 min |
| Jun 1, 6:00 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Livingston | 60 min |
| Jun 1, 6:12 PM CDT | Special Marine Warning | LOT | 34 min | |
| Jun 1, 6:13 PM CDT | Severe Thunderstorm Warning | LOT | Ford, LaSalle, Livingston | 62 min |
Nearby
Flash Flood Warnings in Illinois, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.